At first it worked very well, he seems to not be quite as 'out of it' as he was on the Abilify, but I've noticed (as has his employer) that he is not following through with anything, says he 'forgot'. I'm sure this is a side effect, but am wondering if I should have him try something else? Or will this memory loss subside? Or get worse?
I cant be much help, but I too am experiencing severe memory loss, I cant remember things from 2 days ago and forget things almost instantly... I talked with my doctor and supposedly this is a rare side effect. I am being weaned off the drug, it is a side effect that I just cant live with, I feel like I am pretty out of it when on Saphris. It did help with my bipolar and depression but I think it worked because it drugged me so much... not the way I want to live my life. I hope that you figure things out soon, sorry Im not more help...
I don't have an answer, as such, but I had a patient who is very sensitive to all medications who was started on Latuda. Within the first 2 weeks she had a severe loss of recent memory, and even immediate memory. She couldn't remember what she had just said, right after she had spoken. She had to stop the medication.
I don't believe she was on anything else, but a word of warning: Saphris is very highly serotonergic so if one is on other serotonergic meds such as SSRIs or SNRIs, you could be experiencing Serotonergic Syndrome! This can be life threatening. One of the symptoms of it is memory loss or confusion. There are others, but watch for temperature changes, hot to cold--rapidly alternating, and nausea & vomiting, profuse sweating, chills, as well as headache, light sensitivity, pupil dilation and agitation.
Also, lots of new drugs and old drugs cause EKG or cardiac rhythm changes as manifested by a prolonged QTc interval on EKG. This means it causes a longer time for the heart to recover from a beat, so it can literally slip out of its normal rhythm. This is known as an arrhythmia and there are several kinds many of which are life threatening and cause cardiac arrest.
Taking 2 such drugs enhances the risk even more, so watch for this side effect as it can cause sudden death.
This is not to scare anybody--these are life saving medications, I just think everyone ought to be well informed. When in doubt, check it out... all the way to the ER if need be.
I hope this helps...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Just prescribed Saphris and a little freaked out. Any help? I have mixed bipolar d/o and have had a?
Posted 22 Jun 2011 • 8 answers
Posted 19 Mar 2013 • 5 answers
Posted 29 Aug 2015 • 1 answer
Posted 11 May 2016 • 0 answers
Posted 20 Oct 2016 • 2 answers